Q. What is the reason for weight loss and hair fall after craniotomy surgery?

Answered by Dr. Arun Tungaria and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Hair Fall or Weight Loss? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My sister is having a craniotomy operation. MRI before surgery and post-surgery are attached. Biopsy report is also attached. So, kindly help me to understand the biopsy report. Current medications are Encorate Chrono 500 mg twice daily, Thyronorm 50 mg. Current problems are weight loss, severe hair fall, less appetite, weakness, not able to eat or smell non-veg items, no hunger.


Related Questions:
Are hair fall, skin infections, and overweight due to hypothyroidism?
Is hair fall common after a surgery?
Mom has brain hemorrhage and is unconscious. Please comment.
 

Dr. Arun Tungaria
MCH NEUROSURGERY ., MS GENERAL SURGERY., MBBS
Neuro Surgery, Neurology

Hi,

Welcome to icliniq.com.

The biopsy report and MRI findings are suggesting astrocytoma which is kind of cancerous brain tumor. Post operation MRI is showing that the tumor is not fully removed in surgery. That usually happens in these kinds of tumors because it is sometimes not possible to remove the whole tumor. Please consult with a good radiation oncologist to decide radiotherapy if not yet given. Hair loss is because of Encorate. Restoring the symptoms should be taken seriously and a repeat MRI should be considered after consulting with the neurosurgeon.

 

Thank you doctor,

Hair loss is because of Encorate Chrono 500 mg, so which medicine should be given for seizure (anti-convulsion) which will not have a hair fall and throat burning sensations should also get stopped. What should be the duration of MRI needed to get it done for this kind of tumor? Is there any medicine? Is there other than radiotherapy and chemotherapy which can stop the growth and reduce the size of the tumor? Why the burning sensation is happening in the throat? Twice a day almost especially after taking EncorateChrono 500 mg. What kind of longevity has happened for this kind of patient? Which food needs to be avoided for regrowth of this tumor? Please let me know the do's and do not's to avoid the re-growth.

 

Dr. Arun Tungaria
MCH NEUROSURGERY ., MS GENERAL SURGERY., MBBS
Neuro Surgery, Neurology

Hi,

Welcome back to icliniq.com.

Levetiracetam can be used in place of Encorate but you should consult with the doctor. MRI can be done now. For knowing the exact cause of throat pain, examination of the throat is required. Longevity has been seen for five to ten years. Food is not related to the tumor. Nothing can be done to stop regrowth except for radiotherapy and chemotherapy.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I have weight loss, increased hunger, thirst and frequent urination. What can it be?
Query: Hello doctor, I am a 19 year old female. My height is 5 feet and 6 inches, and my weight is 160. For the past month, I have been experiencing weight loss, increased hunger, increased thirst, and frequently need to go to the bathroom to pee out large amounts. My skin has become dry. I have also lost...  Read Full »
Dr. Pratik Patil
General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hello doctor, Welcome to icliniq.com. All of these symptoms, along with weight loss and dry skin point to diabetes. Polyphagia refers to excessive hunger or increased appetite. Polydipsia refers to increased thirst. Polyuria refers to increased urination. .I suggest you screen yourself for blood sug...  Read Full »
 
I have weight loss due to digestion issues. How to gain the weight back?
Query: Hello doctor, I am suffering from digestion issues, mostly bloating, from more than seven months. While taking medicines, I was feeling fine, and once I stopped them, my symptoms recurred. My present symptoms include indigestion, constipation, improper motions, low appetite, weight loss, inabilit...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. You seem to be suffering from irritable bowel syndrome (IBS). As far as your questions are concerned, the following are my answers. Just go on an empty stomach so that if required, they can do an endoscopy. All the tests can be performed on an empty stomach. I personal...  Read Full »
 
Other than Baclofen, which medicine can be used for muscle stiffness?
Query: Hi doctor, My dad is without ventilator support since 40 days and his tracheostomy has also removed five days back. Without any life support system, he is currently breathing by himself for last 7-8 days with saturation level 100% on air. Past four days he is able to keep his eyes open for few minu...  Read Full »
Dr. Sudheer Ambekar
Neuro Surgeon

Answer: Hi, Welcome to icliniq.com. Thank you for the detailed information. I am happy to see your father improve gradually. Here is what I suggest. There is no other medicine for stiffness. However, physiotherapy should be carried out aggressively to prevent worsening of stiffness. One should rule out infe...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »
 
 

Also Read Answers From